Drought, Creek
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Creek forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 35.903, -96.371 (the zone’s center; the record gives no point)
All of northeastern Oklahoma experienced below normal precipitation during the month of March. A large portion of the region only received between 10 and 50 percent of normal precipitation for the month.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
All of northeastern Oklahoma experienced below normal precipitation during the month of March. A large portion of the region only received between 10 and 50 percent of normal precipitation for the month. As a result, severe drought (D2) conditions continued across portions of Pawnee, Osage, Creek, and Tulsa Counties and expanded into portions of Washington County during March. Extreme drought (D3) conditions developed across portions of Pawnee and Osage Counties. Monetary damage estimates resulting from the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 28, 11:39 PM CST, 21 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1139 PM CST SAT FEB 28 2015
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
WIDESPREAD IFR TO LIFR CONDITIONS ARE EXPECTED THROUGH SUNDAY
MORNING ALONG WITH AREAS OF FREEZING DRIZZLE OR LIGHT FREEZING
RAIN. SOME SLOW IMPROVEMENT WILL OCCUR SUNDAY AFTERNOON AND
EVENING WITH ALL SITES BECOMING MVFR BY SUNDAY EVENING.
&&
.PREV DISCUSSION... /ISSUED 846 PM CST SAT FEB 28 2015/
DISCUSSION...
IT NOW LOOKS LIKE THE SNOW IS CONFINED TO EXTREME NORTHEAST OKLAHOMA
AND FAR NORTHWEST ARKANSAS AT THIS HOUR. FREEZING RAIN IS BECOMING MORE
OF AN ISSUE WITH AREAS OF FREEZING RAIN AND SLEET ACROSS SOUTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS. A SOUTHWESTERLY LOW LEVEL JET OF
AROUND 60 MPH CONTINUES TO CREATE ISENTROPIC LIFT ACROSS THE REGION
THIS EVENING PRODUCING THE AREAS OF FREEZING RAIN AND SLEET. THIS IS
EXPECTED TO PERSIST FOR A GOOD DEAL OF THE NIGHT. HAVE INCREASED ICE
AMOUNTS SOME ACROSS EAST-CENTRAL OKLAHOMA INTO WESTERN ARKANSAS. STILL
BELOW WARNING CRITERIA. THE HRRR SHOWS THE PRECIP TAPERING OFF AROUND 3 AM.
WILL SEE MAINLY FREEZING DRIZZLE ACROSS THE REMAINDER OF NORTHEAST OKLAHOMA.
THE TEMPERATURE HAS RISEN TO FREEZING OR JUST ABOVE ACROSS FAR SOUTHEAST
OKLAHOMA. WILL CONTINUE ADVISORY AS IS FOR NOW.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY UNTIL 6 AM SUNDAY FOR OKZ049-OKZ053-
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...WINTER WEATHER ADVISORY UNTIL 6 AM SUNDAY FOR ARZ001-ARZ002-
ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
AVIATION...05HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 451 PM CST SAT FEB 28 2015 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011130- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 451 PM CST SAT FEB 28 2015 ...WINTRY WEATHER WILL CONTINUE TO CAUSE TRAVEL IMPACTS THROUGH TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. WINTER WEATHER. SNOW ACCUMULATION. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS. ONSET...ONGOING. ICE ACCUMULATION. RISK...LIMITED. AREA..MUCH OF EASTERN OKLAHOMA INTO WESTERN ARKANSAS. ONSET...ONGOING. DISCUSSION... LIGHT TO MODERATE SNOW CONTINUES ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS LATE THIS AFTERNOON WITH AREAS OF FREEZING DRIZZLE... FREEZING RAIN AND SLEET OCCURRING FURTHER TO THE SOUTH. THE LIGHT SNOW AND FREEZING DRIZZLE WILL CONTINUE THROUGH THE NIGHT ACROSS EXTREME NORTHEAST OKLAHOMA WITH FREEZING DRIZZLE AND FREEZING RAIN CONTINUING ACROSS MUCH OF THE REMAINDER OF EASTERN OKLAHOMA AND WESTERN ARKANSAS. THE FREEZING RAIN WILL TRANSITION TO RAIN ACROSS SOUTHEAST OKLAHOMA TONIGHT WHERE TEMPERATURES WARM ABOVE FREEZING. ADDITIONAL SNOW ACCUMULATIONS WILL BE LESS THAN AN INCH AND ICE ACCUMULATIONS WILL GENERALLY BE LESS THAN ONE-TENTH OF AN INCH. A WINTER WEATHER ADVISORY /OKCWSWTSA/ CONTINUES FOR ALL OF EASTERN OKLAHOMA AND WESTERN ARKANSAS THROUGH TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...WINTER WEATHER POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL...WINTER WEATHER POTENTIAL... HIGH WIND POTENTIAL. WEDNESDAY...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL. THURSDAY AND FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... THERE MAY BE A PERIOD OF LIGHT FREEZING RAIN OR FREEZING DRIZZLE SUNDAY MORNING ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...ALTHOUGH ADDITIONAL ICING AMOUNTS SHOULD BE VERY LIGHT. SURFACE TEMPERATURES SHOULD WARM ABOVE FREEZING BY LATE SUNDAY MORNING WITH REMAINING PRECIPITATION CHANCES CHANGING OVER TO ALL RAIN. SOME LIGHT RAIN AND A WINTRY MIX WILL REMAIN POSSIBLE SUNDAY NIGHT INTO MONDAY MORNING FOR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. AGAIN...ICING AMOUNTS LOOK VERY LIGHT AT THIS TIME. A QUICK WARM UP IS EXPECTED MONDAY AND ESPECIALLY BY TUESDAY AS A WARM FRONT LIFTS NORTH THROUGH THE REGION...WITH LOW LEVEL MOISTURE RAPIDLY INCREASING. SHOWER AND THUNDERSTORM CHANCES WILL INCREASE LATE MONDAY NIGHT INTO TUESDAY...AND SOME LOCALIZED SEVERE WEATHER IS NOT OUT OF THE QUESTION. COLDER WEATHER RETURNS BY WEDNESDAY AS THE FRONTAL BOUNDARY RETURNS SOUTHWARD AS A COLD FRONT. LOW CHANCES OF LIGHT SNOW WILL BE POSSIBLE WEDNESDAY FOR PARTS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. TEMPERATURES LOOK TO BEGIN TO MODERATE LATE NEXT WEEK. EMERGENCY MANAGEMENT PLANNING STATEMENT... WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
628 PM CST SAT FEB 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM SNOW FAYETTEVILLE 36.06N 94.16W
02/28/2015 E2.5 INCH WASHINGTON AR PUBLIC
EVENT TOTAL
&&
JDSThe national radar mosaic for the moment the first event began.
5 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, March 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 559732, 559733, 559734, 559735, 559736.